Posted 6/21/2013 2:09 PM (GMT -7)
Hello Live Long ..........
I too am a new member, and I do have some similar problems as your Dad. While I do still have two kidneys, I was in the hospital twice last year and once the year before with kidney problems - and my Oncologist firmly states it is because of the spreading of my Prostate Cancer, which essentially came back to life in the past three years.
My last trip to the hospital was in June of 2012 ... and it was for about 8-days ... and it was because my creatin level (unknown to me at the time) crept up to in the range of 13 to 14. In February of that year, I had nefrostomy tubes placed at both kidneys while in the hospital for close to two weeks for suspected kidney failure. By May, both nefrostomy tubes were removed, per my Urologists OK ... and I was back in the hospital within a month.
The result of the last trip was - a nefrostomy tube went back in for the right kidney ... and an internal stent went in for the left kidney. I did have some problems with white blood count for much of the past year, and did have procrit shots every two weeks or so with a blood test every single week for at least 7-months. Lately, my kidneys are behaving better, and my last procrit shot was about 6-weeks ago with Mondays reading at a 12.2! My next blood draw is (can't believe it) 5-weeks from now!!!!
I stated all that kidney background only because I don't think it is real common with Prostate Cancer, and your Dad has a kidney history. While my Onco has stated that I do have some bone metastas shown from my last three catscans, I am fortunate enough for this not to be my major concern or pain just yet - and have no knowledge or opinion about the bone screws and plates.
I do, however, have some history with Lupron ... perhaps the hormone that your Dad may be going on. I have been on Lupron for over 18-months after a few months of being on Casodex. Many people (from reading some of these threads) have varying side effects with Lupron, but it does seem that there are a few very common side effects! Getting tired often or quickly seems to be almost universal - and emotional swings seem to be pretty common. There are many other side effects that seem to be present much less often - and the doctors office should have literature outlining the possible side effects.
And please note ... side effects can be present by so many other factors - like other medications, other ailments and individual body chemistry.
Current age - 70
Age at time of Dx - 61
External radiation treatments (25) in 2003/2004
Brachytherapy (96 seeds) in 2003/2004
Six years of good PSA readings
The above hospital and kidney history
The above Casodex and Lupron history
Zytiga - over 5-months in 2012 - but PSA slowly rising
Taxotere - over 7-months in 2012/2013 - with steadily dropping PSA
Off any form of chemo - over 2-months recently - PSA doubled
June 20, 2013 - start of Xtandi .... TBD!!!!!
Hope this is of some help to you - best wishes to your Dad.